Alert archive / Indiana / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 125, NWS Indianapolis, IN

June 29, 2012Fountain County, Vermillion County, Warren County, Indiana

NWS Indianapolis, IN issued this severe thunderstorm warning at Jun 29, 2012, 3:32 PM EDT for Fountain County, Vermillion County, Warren County, Indiana. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 29, 2012, 3:32 PM EDT (19:32 UTC)
Expired
Jun 29, 2012, 4:15 PM EDT
In force
43 min
Issued by
NWS Indianapolis, IN
Area
Storm-based polygon
Hail
1.75 in
Wind
60.0 mph

Counties Fountain County, IN, Vermillion County, IN, Warren County, IN

The radar

The Indianapolis radar (KIND), 112 km from the middle of the area, began a volume at 19:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 29, 11:49 AM EDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 7.5 hours before the alert went out and 97 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2012-06-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 4040 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2012-06-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -41 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
4040 J/kg
Mixed-layer CIN
-143 J/kg
Mixed-layer LCL
1426 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
-41 m²/s²
0-3 km storm-relative helicity
-8 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

578 
WUUS53 KIND 291932
SVRIND
INC045-165-171-292015-
/O.NEW.KIND.SV.W.0125.120629T1932Z-120629T2015Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
332 PM EDT FRI JUN 29 2012

THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  FOUNTAIN COUNTY IN WEST CENTRAL INDIANA...
  NORTHWESTERN VERMILLION COUNTY IN WEST CENTRAL INDIANA...
  SOUTHWESTERN WARREN COUNTY IN WEST CENTRAL INDIANA...

* UNTIL 415 PM EDT

* AT 331 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 6 MILES
  NORTH OF DANVILLE...AND MOVING EAST AT 30 MPH.

* LOCATIONS IMPACTED INCLUDE...
  COVINGTON...
  VEEDERSBURG...
  STATE LINE CITY...
  GESSIE...
  FOSTER...
  PERRYSVILLE...
  NEWTOWN...

THIS INCLUDES INTERSTATE 74 BETWEEN MILE MARKERS 1 AND 16.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 4011 8753 4028 8754 4029 8753 4023 8710
      3997 8738 4005 8754 4011 8754
TIME...MOT...LOC 1932Z 276DEG 25KT 4022 8762
WIND...HAIL 60MPH 1.75IN

$$

KOCH
3 follow-up statements
002 
WWUS53 KIND 291947
SVSIND

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
347 PM EDT FRI JUN 29 2012

INC045-165-171-292015-
/O.CON.KIND.SV.W.0125.000000T0000Z-120629T2015Z/
FOUNTAIN-VERMILLION-WARREN-
347 PM EDT FRI JUN 29 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR FOUNTAIN...
NORTHWESTERN VERMILLION AND SOUTHWESTERN WARREN COUNTIES UNTIL 415 PM
EDT...

AT 345 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 5 MILES
NORTHWEST OF COVINGTON...OR 11 MILES NORTHEAST OF DANVILLE...MOVING
EAST AT 30 MPH.

LOCATIONS IMPACTED INCLUDE...
  COVINGTON...VEEDERSBURG AND NEWTOWN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 4011 8753 4028 8754 4029 8753 4023 8710
      3997 8738 4005 8754 4011 8754
TIME...MOT...LOC 1947Z 276DEG 25KT 4021 8741
WIND...HAIL 60MPH 1.75IN

$$

HOMANN/KOCH
034 
WWUS53 KIND 291959
SVSIND

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
359 PM EDT FRI JUN 29 2012

INC045-165-171-292015-
/O.CON.KIND.SV.W.0125.000000T0000Z-120629T2015Z/
FOUNTAIN-VERMILLION-WARREN-
359 PM EDT FRI JUN 29 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR FOUNTAIN...
NORTH CENTRAL VERMILLION AND SOUTH CENTRAL WARREN COUNTIES UNTIL 415
PM EDT...

AT 354 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
COVINGTON...OR 16 MILES EAST OF DANVILLE...MOVING EAST AT 30 MPH.

LOCATIONS IMPACTED INCLUDE...
  VEEDERSBURG AND NEWTOWN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 4005 8752 4027 8740 4023 8710 3997 8738
      3999 8742
TIME...MOT...LOC 1959Z 276DEG 25KT 4018 8728
WIND...HAIL 60MPH 1.00IN

$$

HOMANN/KOCH
691 
WWUS53 KIND 292006
SVSIND

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
406 PM EDT FRI JUN 29 2012

INC165-171-292016-
/O.CAN.KIND.SV.W.0125.000000T0000Z-120629T2015Z/
VERMILLION-WARREN-
406 PM EDT FRI JUN 29 2012

...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL VERMILLION AND
SOUTH CENTRAL WARREN COUNTIES IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED 
AREA.

LAT...LON 4014 8733 4025 8726 4023 8710 4010 8724
TIME...MOT...LOC 2006Z 276DEG 25KT 4016 8719

$$

INC045-292015-
/O.CON.KIND.SV.W.0125.000000T0000Z-120629T2015Z/
FOUNTAIN-
406 PM EDT FRI JUN 29 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CENTRAL
FOUNTAIN COUNTY UNTIL 415 PM EDT...

AT 403 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
VEEDERSBURG...OR 19 MILES NORTHWEST OF CRAWFORDSVILLE...MOVING EAST
AT 30 MPH.

LOCATIONS IMPACTED INCLUDE...
  NEWTOWN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 4014 8733 4025 8726 4023 8710 4010 8724
TIME...MOT...LOC 2006Z 276DEG 25KT 4016 8719
WIND...HAIL 60MPH 1.00IN

$$

HOMANN/KOCH

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 29, 3:28 PM EDT, 4 minutes earlier.

Area forecast discussion, Jun 29, 3:28 PM EDT, 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
328 PM EDT FRI JUN 29 2012

.UPDATE...
THE SYNOPSIS...NEAR TERM...SHORT TERM...FIRE WEATHER AND CLIMATE
SECTIONS HAVE BEEN UPDATED BELOW.

&&

.SYNOPSIS...

ISSUED AT 244 PM EDT FRI JUN 29 2012

THE STRONG UPPER RIDGE WHICH HAS BROUGHT RECORD HEAT TO OUR REGION
WILL BE DEPRESSED SLIGHTLY TO THE SOUTH THE NEXT FEW DAYS WHICH WILL
ALLOW A WEAK FRONTAL SYSTEM TO REACH THE NORTHERN HALF OF OUR
REGION LATER THIS AFTERNOON AND THEN STALL. ANOTHER WEAK UPPER LEVEL
WEATHER DISTURBANCE WILL MOVE ACROSS OUR REGION THIS WEEKEND.

IN THE EXTENDED...MODELS INDICATE THE UPPER RIDGE WILL BUILD NORTH
ACROSS THE CENTRAL PLAINS AND MID MISSISSIPPI VALLEY WHICH WILL KEEP
OUR WEATHER QUITE WARM AND DRY.

&&

.NEAR TERM /REST OF THIS AFTERNOON AND TONIGHT/...

ISSUED AT 244 PM EDT FRI JUN 29 2012

MAIN STORY THIS PERIOD IS THE SEVERE WEATHER THREAT...

A SMALL MCS HAS PROGRESSED INTO NORTHWESTERN INDIANA WITH SEVERAL
REPORTS OF SEVERE WIND AND HAIL. MEANWHILE...SMALL CBS/CU HAVE
INCREASED IN COVERAGE ORIENTED W/E. INSTABILITY IS GREATEST WITHIN
THE FRONTAL ZONE (NEAR THE NORTHERN BORDER OF THE COUNTY WARNING
AREA) WITH 90S TEMPERATURES AND 70S DEW POINTS RESULTING IN MLCAPE
LIKELY EXCEEDING 4000 J/KG. WITH CONTINUED DESTABILIZATION AND
OUTFLOW DRIVING SEWD FROM THE INITIAL MCS...TSTMS SHOULD INCREASE
ALONG THIS CORRIDOR AND PUSH ACROSS THE REST OF THE FORECAST AREA
INCLUDED IN THE WATCH. SIGNIFICANT WIND DAMAGE AND VERY LARGE
HAIL WILL CONTINUE TO BE THE MAIN THREATS.

SECONDARY FOCUS WAS THE HEAT. THE REST OF THE FORECAST AREA WAS
PUT IN AN EXCESSIVE HEAT WARNING...UPGRADED FROM AN ADVISORY
EARLIER THIS AFTERNOON.

AFTER THIS WAVE OF SVR TSTMS BLOWS THROUGH THIS AFTERNOON AND
EARLY EVENING...MODELS HINTING AT SOME LAGGING OUTFLOW BOUNDARIES
WHICH MAY INITIATE SOME MORE THUNDERSTORMS THROUGH TONIGHT. HAVE
LEFT IN SCATTERED CHANCES OF THUNDERSTORMS FOR THIS AFTER 00Z.
MAIN THREAT FOR REDEVELOPMENT OF ANY THUNDERSTORMS LIES NORTH OF
I-70 CORRIDOR. SEVERE THREAT LOOKS LIMITED AT THIS TIME AS WOULD
EXPECT THE ENVIRONMENT TO BE WORKED OVER.

VERY WARM OVERNIGHT LOWS ON TAP TONIGHT IN THE MID TO UPPER 70S.
DO NOT EXPECT TO HIT THE LOW TEMP UNTIL JUST BEFORE SUNRISE
SIMILAR TO THIS MORNING.

&&

.SHORT TERM /SATURDAY THROUGH MONDAY/...

ISSUED AT 244 PM EDT FRI JUN 29 2012

...RECORD HIGH TEMPERATURES...ADDITIONAL THUNDERSTORMS CHANCES...AND
ELEVATED FIRE DANGER WILL CONTINUE THROUGH THIS WEEKEND...

A STRONG UPPER RIDGE WILL EXTEND FROM NORTHERN GEORGIA TO THE
CENTRAL PLAINS...WHILE MODELS BRING A VERY WEAK UPPER LEVEL
DISTURBANCE (ALONG AN OLD STALLED WEAK FRONTAL BOUNDARY) ACROSS
OUR REGION LATE SATURDAY AND SATURDAY NIGHT.

THOUGH MODELS MAY HAVE BEEN HINTING AT A (SLIGHT) COOLING FOR THIS
WEEKEND...THEY ARE LOOKING WARMER WITH THE 12Z RUN SO THAT
TEMPERATURES WERE GENERALLY INCREASED A FEW DEGREES ACROSS THE CWA
THROUGH THIS ENTIRE PERIOD. THESE WARMER TEMPERATURES COMBINED
WITH HIGH DEW POINTS IN THE MID TO UPPER 60S WILL CREATE DANGEROUS
HEAT INDICES RANGING FROM AROUND 100 TO 105. CONSIDERING THE HEAT
WAVE THESE PAST FEW DAYS AND THE FACT THIS LOOKS LIKE A PROLONGED
EVENT...OPTED TO EXTEND THE EXCESSIVE HEAT WARNING THROUGH 8 PM
SUNDAY...ESSENTIALLY THROUGH THIS WEEKEND. TECHNICAL CRITERIA MAY
NOT BE MET IN SOME LOCATIONS (4 OR MORE DAYS OF ADVISORY CRITERIA
OR HIGHER) BUT FEEL THE IMPACT WILL MOST DEFINITELY BE
THERE...CERTAINLY WITH THIS FALLING OVER A WEEKEND WHERE MANY
FOLKS MAY BE OUTDOORS.

REFERENCING THE ABOVE DISTURBANCE WHICH MOVES ACROSS THE AREA LATER
SAT AND SAT NIGHT...SPC HAS PLACED ALMOST THE SAME AREA AS TODAY
IN A SLIGHT RISK FOR SEVERE WEATHER...WITH THE MAIN THREATS ONCE
AGAIN BEING LARGE HAIL AND DAMAGING WINDS. AFTER SUNDAY NIGHT THE
REST OF THE PERIOD LOOKS DRY...BUT STILL HOT.

&&

.LONG TERM /MONDAY NIGHT THROUGH FRIDAY/...

ISSUED AT 210 PM EDT FRI JUN 29 2012

PREFER TO STICK CLOSER TO THE CONSISTANT ECWMF AND ITS RENDITION OF
THE MORE EXPANSIVE UPPER DOME OF HIGH PRESSURE WHICH SHOULD KEEP IT
HOT AND DRY. WOULDN'T RULE OUT ISOLATED CONVECTION HERE AND THERE
FROM THE MODEL QPF PROGS...BUT FOR NOW WILL STICK WITH NO MENTION OF
THUNDERSTORMS.

&&

.AVIATION /DISCUSSION FOR THE 291800Z TAF ISSUANCE/...

ISSUED AT 1130 AM EDT FRI JUN 29 2012

THE RAPID REFRESH REFLECTIVITY PROGS AND SPC CONTINUE TO SUGGEST
ILLINOIS STORM COMPLEX WILL DEVELOP SOUTHEAST TOWARDS AN INSTABILITY
AXIS AND MID 70 DEW POINTS POOLED IN THE VICNITY OF A STATIONARY
FRONT FROM NEAR LAF TO IND BY 18Z. SO...WILL WAIT TIL THE LAST
MINUTE AND DECIDE WHETHER OR NOT TO GO WITH VCTS OR TEMPO
THUNDERSTORM GROUPS. THIS WILL LARGELY DEPEND ON ANY HINTS OF
SOUTHWARD DEVELOPMENT. AT ANY RATE...WILL INCLUDE SOME FORM OF
THUNDERSTORMS FOR AROUND 4 HOURS AT BOTH SITES. HUF AND BMG SHOULD
BE TOO FAR SOUTH AND WEST TO INCLUDE ANY MENTION. OTHERWISE...VFR
CONDITIONS SHOULD PREVAIL WITH SOME CHANCE OF OVERNIGHT FOG AT IND
AND LAF WHICH WILL LARGELY DEPEND ON IF EITHER OR BOTH SITES RECEIVE
ANY RAINFALL AND ALSO THE POSITION OF THE QUASI STATIONARY FRONT AND
ITS HIGHER POOLED DEW POINTS. COULD ALSO SEE ADDITONAL THUNDERSTORMS
TONIGHT AND TOMORROW IN THE VICINITY OF THE FRONT...HOWEVER CHANCES
ARE TO LOW RIGHT NOW TO MENTION ANYTHING.

WINDS WILL BE AROUND 10 KNOTS THIS AFTERNOON FROM THE WEST AND
SOUTHWEST AT BMG AND HUF BEFORE BECOMING LIGHT TO CALM TONIGHT AND
NEAR 10 KNOTS AGAIN LATE TOMORROW MORNING. WIND DIRECTIONS ARE MOPRE
PROBABLE AT IND AND LAF WITH THE FRONT IN THE VICINITY AND WITH THE
POSSIBILITY OF THUNDERSTORM GUSTS.

&&

.FIRE WEATHER...

ISSUED AT 300 PM EDT FRI JUN 29 2012

WILL CONTINUE MENTION OF ENHANCED FIRE DANGER. HUMIDITIES ACROSS OUR
SOUTH MAY APPROACH 25 TO 30 PERCENT...BUT WINDS WILL NOT BE HIGH
ENOUGH TO REACH RED FLAG CRITERIA THIS AFTERNOON OR THROUGH THIS
WEEKEND.

&&

.CLIMATE...

ISSUED AT 300 PM EDT FRI JUN 29 2012

RECORD HIGHS FOR KIND:

ALL TIME - 106 (7/14/1936...7/21/1934...7/22/1901)
ALL TIME FOR MONTH OF JUNE - 104 (6/28/2012)
JUNE 29 - 102...AS OF 214 PM EDT (2012)
JUNE 30 - 97 (1933)
JULY 1 - 97 (1970)
JULY 2 - 99 (1970)

&&

.IND WATCHES/WARNINGS/ADVISORIES...
EXCESSIVE HEAT WARNING UNTIL 8 PM EDT SUNDAY FOR INZ021-028>031-
035>049-051>057-060>065-067>072.

&&

SYNOPSIS...SMF
NEAR TERM...SMF
SHORT TERM...SMF
LONG TERM....MK
AVIATION...MK
Hazardous weather outlook, Jun 29, 2:43 PM EDT, 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
243 PM EDT FRI JUN 29 2012

INZ021-028>031-035>049-051>057-062>065-072-301845-
CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY-
BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE-
PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN-
JOHNSON-SHELBY-RUSH-MONROE-BROWN-BARTHOLOMEW-DECATUR-JENNINGS-
243 PM EDT FRI JUN 29 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...REST OF TODAY AND TONIGHT.

OUTLOOK: AN EXCESSIVE HEAT WARNING IS IN EFFECT. AN ENHANCED
THREAT FOR FIRES IS IN EFFECT. THERE IS A CHANCE OF THUNDERSTORMS
THIS AFTERNOON AND EARLY TONIGHT. IN ADDITION THERE IS A SLIGHT
RISK OF SEVERE THUNDERSTORMS WITH LARGE HAIL AND DAMAGING
THUNDERSTORMS THE MAIN THREATS.

HAZARDS: HIGH TEMPERATURES FROM 99 TO 105 DEGREES AND HEAT INDEX
VALUES FROM 105 TO 110 DEGREES. ENHANCED THREAT FOR FIRES SPREADING.
THUNDERSTORMS WITH LARGE HAIL AND DAMAGING WINDS...MAINLY ALONG
AND NORTH OF INTERSTATE 70.

TIMING: THE HEAT THREAT WILL BE THROUGH EARLY EVENING. ENHANCED
THREAT FOR FIRES WILL BE THIS THROUGH EARLY THIS EVENING. THE
THUNDERSTORM THREAT WILL BE MAINLY THIS AFTERNOON AND EARLY
TONIGHT.

DISCUSSION: A WEAK FRONTAL SYSTEM WILL STALL OVER THE NORTHERN
PORTIONS OF CENTRAL INDIANA AND SCATTERED THUNDERSTORMS WILL
DEVELOP AS THE AIR MASS BECOMES VERY HOT AND UNSTABLE.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

OUTLOOK: AN EXCESSIVE HEAT WARNING IS IN EFFECT UNTIL 8 PM SUNDAY. THERE
IS A CHANCE OF THUNDERSTORMS SATURDAY AND SATURDAY NIGHT. IN ADDITION..
THERE IS A SLIGHT CHANCE OF SEVERE THUNDERSTORMS AGAIN SATURDAY
WITH LARGE HAIL AND DAMAGING WINDS BEING THE MAIN THREATS.

DISCUSSION: A WEAK UPPER LEVEL DISTURBANCE WILL MOVE ACROSS OUR
REGION SATURDAY AFTERNOON AND SATURDAY NIGHT. A FEW THUNDERSTORMS
ARE POSSIBLE SUNDAY. THEN HOT AND DRY WEATHER WILL BE THE RULE
MONDAY THROUGH THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO CALL IN WITH ANY STORM RELATED REPORTS
THIS AFTERNOON AND TONIGHT. SPOTTER ACTIVATION MAY BE NEEDED AGAIN
ON SATURDAY.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

INZ060-061-067>071-301845-
SULLIVAN-GREENE-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-
243 PM EDT FRI JUN 29 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...REST OF TODAY AND TONIGHT.

OUTLOOK: AN EXCESSIVE HEAT WARNING IS IN EFFECT. HIGH
TEMPERATURES THIS AFTERNOON WILL BE NEAR 105 DEGREES AND HEAT
INDEX VALUES WILL BE AROUND 110 DEGREES. THERE IS ALSO AN ENHANCED
DANGER FOR FIRES SPREADING.

HAZARDS: EXCESSIVE HEAT...AND ENHANCED DANGERS FOR FIRES.

TIMING: THROUGH EARLY EVENING.

DISCUSSION: VERY HOT CONDITIONS WILL CONTINUE TODAY WITH RECORD
TEMPERATURES POSSIBLE. THIS COMBINED WITH VERY DRY CONDITIONS WILL
PRODUCE AN INCREASED DANGER FOR FIRES.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

OUTLOOK: VERY HOT AND DRY CONDITIONS WILL CONTINUE THROUGH THE
PERIOD. AN EXCESSIVE HEAT WARNING IS IN EFFECT UNTIL 8 PM SUNDAY.

DISCUSSION: HIGH TEMPERATURES FROM 100 TO 105 DEGREES WILL BE THE
RULE OVER THE WEEKEND AND IN THE UPPER 90S TO AROUND 90 MUCH OF
NEXT WEEK. VERY DRY CONDITIONS WILL ALSO CONTINUE TO PRODUCE AN
INCREASED RISK FOR FIRES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

SMF

In the hours before

Local storm report, Jun 29, 3:16 PM EDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
316 PM EDT FRI JUN 29 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0305 PM     TSTM WND DMG     3 E SHARPSVILLE         40.38N  86.03W
06/29/2012                   TIPTON             IN   TRAINED SPOTTER

            POWER OUT AT TRI-CENTRAL HIGH SCHOOL

&&

EVENT NUMBER IND1200300

DRT
Local storm report, Jun 29, 3:18 PM EDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
318 PM EDT FRI JUN 29 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0306 PM     HAIL             3 W ROSSVILLE           40.42N  86.65W
06/29/2012  E0.70 INCH       CLINTON            IN   TRAINED SPOTTER

&&

EVENT NUMBER IND1200301

ELB
Local storm report, Jun 29, 3:20 PM EDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
320 PM EDT FRI JUN 29 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0313 PM     TSTM WND DMG     KOKOMO                  40.48N  86.13W
06/29/2012                   HOWARD             IN   PUBLIC

            TREES AND POWER LINES DOWN

&&

EVENT NUMBER IND1200302

ELB
Local storm report, Jun 29, 3:22 PM EDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
322 PM EDT FRI JUN 29 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0309 PM     HAIL             ELWOOD                  40.28N  85.84W
06/29/2012  E0.25 INCH       MADISON            IN   TRAINED SPOTTER

0309 PM     TSTM WND GST     ELWOOD                  40.28N  85.84W
06/29/2012  E40 MPH          MADISON            IN   TRAINED SPOTTER

&&

EVENT NUMBER IND1200303
EVENT NUMBER IND1200304

ELB
Local storm report, Jun 29, 3:27 PM EDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
327 PM EDT FRI JUN 29 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0327 PM     HAIL             FRANKFORT               40.28N  86.51W
06/29/2012  M0.50 INCH       CLINTON            IN   TRAINED SPOTTER

&&

EVENT NUMBER IND1200305

ELB
Local storm report, Jun 29, 3:30 PM EDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
330 PM EDT FRI JUN 29 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0320 PM     HAIL             WINDFALL                40.36N  85.96W
06/29/2012  M0.88 INCH       TIPTON             IN   AMATEUR RADIO

0320 PM     TSTM WND DMG     WINDFALL                40.36N  85.96W
06/29/2012                   TIPTON             IN   AMATEUR RADIO

            EMPTY 500 GALLON CAPACITY WATER TANK BLOWN APPROX 1000
            FEET

&&

EVENT NUMBER IND1200306
EVENT NUMBER IND1200307

ELB

The office that day

Everything else NWS Indianapolis, IN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 29, 4:19 AM EDTHeat AdvisoryINDBoone, Carroll, Clinton, Delaware, Hamilton, Henry and 6 more9 hr
Jun 29, 2:36 PM EDTSpecial Weather StatementINDTippecanoe, Warren39 min
Jun 29, 2:50 PM EDTSevere Thunderstorm WarningINDCarroll, Clinton, Tippecanoe40 min
Jun 29, 2:59 PM EDTSevere Thunderstorm WarningINDHoward, Tipton46 min
Jun 29, 3:02 PM EDTSevere Thunderstorm WarningINDBoone, Clinton, Fountain, Montgomery, Tippecanoe43 min
Jun 29, 3:05 PM EDTSevere Thunderstorm WarningINDBoone, Clinton, Hamilton, Tipton40 min
Jun 29, 3:11 PM EDTSevere Thunderstorm WarningINDDelaware, Henry, Madison, Tipton49 min
Jun 29, 3:20 PM EDTSevere Thunderstorm WarningINDBoone, Hamilton, Marion40 min
Jun 29, 3:36 PM EDTSevere Thunderstorm WarningINDHamilton, Hancock, Henry, Madison, Rush39 min
Jun 29, 3:44 PM EDTSevere Thunderstorm WarningINDDelaware, Henry, Randolph46 min
Jun 29, 3:52 PM EDTSevere Thunderstorm WarningINDHenry, Rush38 min
Jun 29, 4:03 PM EDTSevere Thunderstorm WarningINDHancock, Hendricks, Johnson, Marion, Morgan, Rush and 1 more42 min
Jun 29, 4:11 PM EDTSevere Thunderstorm WarningINDHamilton, Hancock, Marion49 min

Nearby

Severe Thunderstorm Warnings in Indiana, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.